After 18 months on Tymlos, my bone density tests are in. For my age, 78, my scores are in the range and the hips have returned to osteopenia. I held my own but did not achieve statistically significant improvement. Now I must make a decision about my future:
-Stay on Tymlos for 6 more months until I have completed the two-year cycle. As soon as the Tymlos is stopped, the disintegration of my newly built-up bone will begin.
-Begin Prolia right now, which will protect my new bone from being reabsorbed. There is a 10% chance I will have a side effect called osteonecrosis, responsible for jaw pain, along with joint pain. These were the same side effects I had with Boniva, a bisphosphonate. A change was made to Tymlos that performed reasonably well with no side effects.
-Stay on Tymlos for 6 more months and then switch to Prolia. My worry… 2 injections a year… a long half-life….and I haven't seen any solutions if there are side effects.
-Discontinue all medication and adjust my diet as well as supplements to get enough D3 and calcium plus Increase my exercise routine. My small fiber neuropathy…..now progressing as I knew it would, makes exercise a challenge.
What are you doing to mitigate the effects on your bones from osteoporosis? How is that choice working for you? What concerns have you had about your future under your chosen strategy?
Stay in touch on Connect. Share your experiences so we all can learn from each other. You have a lifetime invitation. I am looking forward to hearing from you.
May you be safe and protected from inner and outer harm.